You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
The Class of Additively Decomposable Inequality Measures
A. F. Shorrocks
Vol. 48, No. 3 (Apr., 1980), pp. 613-625
Published by: The Econometric Society
Stable URL: http://www.jstor.org/stable/1913126
Page Count: 13
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
An additively decomposable inequality measure is one which can be expressed as aweighted sum of the inequality values calculated for population subgroups plus the contribution arising from differences between subgroup means. The paper derives the entire class of measures which are additively decomposable under relatively weak restrictions on the form of the index. The subclass of mean indepedent measures turns out to be a single parameter family which includes thesquare of the coefficient of variation and two entropy formulae proposed by Theil.
Econometrica © 1980 The Econometric Society